New Mexico, 2013

Drought in New Mexico, July 1 to 31, 2013

July 1 to 31, 2013 · NWS EPZ · 17 events in 17 counties and zones

Significant rain fell across most of Southwest and South-Central New Mexico in the month of July as the monsoon season went into full effect. Many parts of Southwest New Mexico into the Gila region received over an inch more rain than average for the month.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Significant rain fell across most of Southwest and South-Central New Mexico in the month of July as the monsoon season went into full effect. Many parts of Southwest New Mexico into the Gila region received over an inch more rain than average for the month. All areas were brought down to Extreme(D3) or better drought conditions after most areas were in Exceptional(D4) drought earlier in the year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 1:44 PM MST, 10 hours 16 minutes earlier.

Area forecast discussion, Jun 30, 1:44 PM MST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
244 PM MDT SUN JUN 30 2013

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE TO OUR WEST AND UPPER LEVEL LOW PRESSURE
TO OUR EAST WILL CONTINUE TO FUNNEL MOISTURE INTO THE REGION
DURING THE COMING WEEK. WE WILL SEE BELOW NORMAL TEMPERATURES
THROUGH THE FIRST HALF OF THE WEEK WITH DECENT RAIN CHANCES EACH
DAY. BY THE END OF THE WEEK WE WILL SEE NEAR NORMAL
TEMPERATURES...BUT WITH A CONTINUED SLIGHT CHANCE FOR RAIN.

&&

.DISCUSSION...
NEW MEXICO WILL BE IN THE SQUEEGEE ZONE THIS WEEK. TO OUR
NORTHWEST IS THE HOT AND DRY UPPER LEVEL RIDGE...TO OUR NORTHEAST
IS THE COOL AND DAMP UPPER LEVEL TROUGH. THIS PUTS NEW MEXICO
RIGHT IN BETWEEN THE TWO SYSTEMS CIRCULATIONS...THE SQUEEGEE ZONE.
THOUGH IT IS NOT TROPICAL MOISTURE...WE WILL SEE MORE MOISTURE
MOVE INTO THE REGION DURING THE NEXT COUPLE OF DAYS. WE WILL SEE
OUR PRECIPITAL WATER VALUES HOVER AT OR A LITTLE ABOVE ONE
INCH...WHICH IS PLENTY GOOD TO GIVE US A CHANCE FOR AFTERNOON AND
EVENING THUNDERSTORMS FOR MOST OF THE WEEK. THE OTHER BENEFIT OF
THE MOISTURE WILL BE THE COOLER TEMPERATURES. MANY LOWLAND
LOCATIONS WILL HIT THE TRIPLE DIGIT MARK AGAIN TODAY...BUT THAT
SHOULD BE IT...AT LEAST FOR THE NEXT WEEK. ON THE BAD SIDE OF
THINGS...THE INCREASE IN MOISTURE WILL HEIGHTEN OUR FLASH FLOOD
RISK ASSOCIATED WITH THE SILVER FIRE BURN SCAR. PREVIOUS MODEL
RUNS HAD THE UPPER HIGH DRIFTING BACK OVER NEW MEXICO BY THE END
OF THE WEEK. THE EXTENDED GFS HAD EVEN CUTOFF OUR PRECIPITATION
CHANCES FOR NEXT WEEKEND...BUT NOW BOTH THE EXTENDED GFS AND ECMWF
KEEP THE UPPER LOW A LITTLE STRONGER TO OUR EAST WHICH KEEPS THE
UPPER HIGH FROM PUSHING FULLY IN FROM THE WEST. SO FOR NOW I HAVE
TRIMMED DOWN OUR AFTERNOON HIGHS FOR THE END OF NEXT WEEK INTO THE
WEEKEND AND HAVE KEPT OUR SLIGHT CHANCES FOR RAIN GOING.

&&

.AVIATION...VALID 30/00Z-01/00Z.
SCT MAINLY LOWLAND -TSRAGS/WND VRB30G45KT/VSBY 3SM IN BLDU...WILL
CONT THROUGH 05Z.  A WEAK UPPER LEVEL IMPULSE MOVING SOUTH THROUGH
THE AREA WILL FOLLOW OVERNIGHT.  THIS WILL RESULT IN SCATTERED
TSRA/WND VRB35G55KT/LCL VSBY 1-2SM IN BLDU GENLY EAST OF THE RIO
GRANDE VALLEY THROUGH 10Z.  LOOK FOR FEW-SCT CIGS 060-080 WITH
ACTIVITY IN GENERAL THIS EVENING.  STORM MOVEMENT IS EXPECTED N TO S
10-20 MPH.  THIS PATTERN SUPPORTS ORGANIZATION OF A LARGE STORM
OUTFLOW BOUNDARY LATER THIS EVENING.  MOVEMENT SHOULD GENERALLY BE
FROM NORTH TO SOUTH.  FROM 10Z-17Z SCT-BKN 100-130 IS EXPECTED GENLY
EAST OF THE RIVER. OUTSIDE STORM OUTFLOWS...LOOK FOR E-SE WINDS
7-15G20KT THROUGH THE PERIOD EAST OF THE RIVER VALLEY.  THESE WINDS
WILL SPREAD WEST OF THIS AREA TO THE AZ BORDER AFTER 06Z.

&&

.FIRE WEATHER...

...SILVER FIRE:  FAVORED DIRECTIONS FOR OUTFLOW APPROACH THIS AFTERNOON
AND OVERNIGHT SHOULD RANGE FROM BEARINGS OF 350-050...

...WIND GUSTS 35-55 MPH POSSIBLE WITH OUTFLOWS...

SHARED CIRCULATION AROUND UPPER LEVEL HIGH PRESSURE PARKED OVER THE
INTER-MOUNTAIN WEST AND LOW PRESSURE ALOFT OVER THE UPPER MIDWEST
AND OHIO RIVER VALLEY...WILL SUSTAIN NORTHERLY FLOW ALOFT OVER THE
REGION THROUGH THE MIDDLE OF NEXT WEEK.  THIS WILL CARRY WEAK SHORT
WAVE DISTURBANCES NORTH TO SOUTH THROUGH THE REGION...WHILE ALSO
HELPING TO STEER STORMS IN THIS DIRECTION.  SCATTERED LOWLAND STORMS
ARE EXPECTED EARLY THIS EVENING ALL AREAS...WITH AN INCREASE IN
ACTIVITY EXPECTED MAINLY EAST OF THE RIO GRANDE VALLEY AFTER
MIDNIGHT.  ANOTHER DISTURBANCE MOVING SOUTHWARD OVER THE EASTERN
HALF OF NEW MEXICO TONIGHT IS THE CAUSE.

HAINES INDICES OF 4-5 ARE FORECAST FOR THE GILA REGION...SACRAMENTO
AND CAPITAN MOUNTAINS MONDAY...WITH 4 FOR MOST OF THE SOUTHERN
LOWLANDS. AREAS OVER THE TULAROSA BASIN...EAST AND SOUTH OVER
HUDSPETH COUNTY SHOULD SEE VALUES DROP TO 2 MONDAY IN RESPONSE TO
MORE WIDESPREAD WETTING RAINFALL EXPECTED IN THIS AREA OVERNIGHT.
HAINES DISTRIBUTION WILL BE SIMILAR FOR TUESDAY AND WEDNESDAY.
LOWLAND MIN RH MONDAY WILL RANGE FROM THE HIGH TEENS IN THE NM
BOOTHEEL...TO THE LOWER 40S OVER EASTERN HUDSPETH AND OTERO
COUNTIES. VALUES WILL FALL TO THE UPPER 30% RANGE FOR THE GILA
REGION...AND NEAR 60% FOR THE SACRAMENTO MOUNTAINS.  FOR
TUESDAY...VALUES CLIMB ROUGHLY 5-9% TUESDAY FOR THE BOOTHEEL...NORTH
TO WESTERN PORTIONS OF THE GILA REGION NEAR THE AZ BORDER.
ELSEWHERE...MIN RH MAY FALL A FEW PERCENT.  MIN RH WEDNESDAY SHOULD
CLIMB A FEW PERCENT FOR ALL AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  90  67  89  72 /  30  30  30  20  30
SIERRA BLANCA           69  83  61  84  68 /  30  40  30  20  30
LAS CRUCES              70  89  67  89  69 /  30  20  30  20  30
ALAMOGORDO              69  88  63  88  68 /  40  40  30  30  30
CLOUDCROFT              48  65  46  67  51 /  50  50  40  40  50
TRUTH OR CONSEQUENCES   69  88  66  86  68 /  30  20  30  20  30
SILVER CITY             63  90  64  78  64 /  20  30  30  30  40
DEMING                  67  94  65  89  65 /  20  20  30  20  30
LORDSBURG               67  95  69  90  68 /  20  30  30  20  30
WEST EL PASO METRO      72  91  68  89  73 /  30  30  30  20  30
DELL CITY               66  83  58  88  65 /  40  40  30  20  30
FORT HANCOCK            72  91  69  88  74 /  30  30  30  20  30
LOMA LINDA              65  86  54  80  64 /  40  40  30  20  30
FABENS                  72  92  66  88  72 /  30  30  30  20  30
SANTA TERESA            72  92  64  88  68 /  30  20  30  20  30
WHITE SANDS HQ          72  87  67  88  73 /  30  30  30  20  30
JORNADA RANGE           63  89  59  89  64 /  30  30  30  20  30
HATCH                   68  87  69  88  70 /  20  20  30  20  30
COLUMBUS                71  95  70  90  72 /  20  20  30  20  30
OROGRANDE               69  89  61  90  67 /  40  30  30  20  30
MAYHILL                 54  71  51  75  54 /  50  50  40  40  50
MESCALERO               54  77  50  75  53 /  50  50  40  50  50
TIMBERON                54  72  48  76  52 /  50  50  40  40  40
WINSTON                 55  81  56  80  60 /  30  30  30  30  30
HILLSBORO               64  87  64  80  67 /  20  30  30  20  30
SPACEPORT               66  87  62  85  66 /  20  30  30  20  30
LAKE ROBERTS            57  89  62  81  66 /  30  40  30  40  40
HURLEY                  61  88  64  79  62 /  20  30  30  20  30
CLIFF                   53  94  64  86  65 /  30  40  30  30  40
MULE CREEK              53  95  54  84  56 /  30  40  30  30  40
FAYWOOD                 63  88  67  80  66 /  20  20  30  20  30
ANIMAS                  67  94  68  89  67 /  20  30  30  20  30
HACHITA                 66  96  65  88  65 /  20  30  30  20  30
ANTELOPE WELLS          67  95  65  88  65 /  20  30  30  20  30
CLOVERDALE              62  91  64  80  65 /  20  40  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/TRIPOLI
Hazardous weather outlook, Jun 30, 11:06 AM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1206 PM MDT SUN JUN 30 2013

NMZ401>417-TXZ418>424-011815-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1206 PM MDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
TODAY. A FEW SPOTS MAY PICK UP 0.50 TO 1 INCH OF RAIN. TODAY'S
THUNDERSTORMS MAY ALSO PRODUCE SOME STRONG GUSTY WINDS AND BLOWING
DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
OUR RAIN CHANCES WILL CONTINUE EACH DAY DURING THE WEEK. WE WILL
BE KEEPING A CLOSE EYE ON ANY OF THE RAIN THAT FALLS ON THE SILVER
FIRE BURN SCAR FOR THE POTENTIAL FOR EXCESSIVE RUNOFF.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jun 30, 7:23 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
823 PM MDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     HOLLOMAN AFB            32.85N 106.11W
06/30/2013  M80 MPH          OTERO              NM   ASOS

            PM... SV.W.052

&&

EVENT NUMBER EPZ1300477

DJN
Special weather statement, Jun 30, 7:33 PM MST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
833 PM MDT SUN JUN 30 2013

NMZ410-411-010330-
NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-
833 PM MDT SUN JUN 30 2013

...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH
930 PM MDT...

AT 828 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LAS CRUCES...MOVING
SOUTH AT 15 MPH.

WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM.

AREAS OF DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...
REDUCING VISIBILITIES BRIEFLY TO NEAR ZERO ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  LAS CRUCES...
  EAST MESA...
  TALAVERA...
  JORNADA RANGE...
  SAN MIGUEL...
  FAIRACRES...
  CORRALITOS...
  NMSU MAIN CAMPUS...
  RADIUM SPRINGS...
  LOOKOUT PEAK...
  TWIN PEAKS...

HEFNER
Special weather statement, Jun 30, 7:59 PM MST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
859 PM MDT SUN JUN 30 2013

NMZ411-413-TXZ418>420-010500-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
859 PM MDT SUN JUN 30 2013

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND NORTHERN EL PASO COUNTIES THROUGH 1100 PM
MDT...

AT 854 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF CHAPARRAL...MOVING SOUTH AT
15 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS OF DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...
REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...
ESPECIALLY THE INTERSTATE 10 CORRIDOR FROM LAS CRUCES TO EL PASO.

LOCATIONS IMPACTED INCLUDE...
  MCGREGOR RANGE BASE...
  MISSION VALLEY...
  EAST EL PASO...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SUNLAND PARK...
  SANTA TERESA...
  LAS CRUCES...
  CHAPARRAL...
  ANTHONY...
  HORIZON CITY...
  FRANKLIN MOUNTAINS STATE PARK...
  AGUIRRE SPRINGS...
  SOLEDAD CANYON...
  DRIPPING SPRINGS...

HEFNER
Special weather statement, Jun 30, 9:06 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1006 PM MDT SUN JUN 30 2013

NMZ411-413-TXZ418-419-010530-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
1006 PM MDT SUN JUN 30 2013

...STRONG THUNDERSTORM WINDS MOVING INTO THE EL PASO METRO AREA AT
THIS TIME...

NWS SANTA TERESA WEATHER OFFICE HAS RECORDED A 46 MPH WIND GUST WITH
THE VISIBILITY DOWN TO 3 MILES IN BLOWING DUST. EXPECT GUSTS OF 40
TO 50 MPH WITH LOW VISIBILITIES IN BLOWING DUST THROUGHOUT THE METRO
AREA OVER THE NEXT HOUR.

AREAS OF DENSE BLOWING DUST WILL ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...ESPECIALLY THE
INTERSTATE 10 CORRIDOR FROM LAS CRUCES TO EL PASO.

LOCATIONS IMPACTED INCLUDE...
  EAST EL PASO...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SUNLAND PARK...
  SANTA TERESA...
  CHAPARRAL...
  ANTHONY...
  HORIZON CITY...
  FRANKLIN MOUNTAINS STATE PARK...

HEFNER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Upper Gila River Valley

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Upper Gila River Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.326, -108.548 (the zone’s center; the record gives no point)

The entire zone transitioned from Extreme(D3) drought to Severe(D2) drought on July 23rd. Gila Hot Springs reported 3.75 inches of rain which was 1.10 inches above normal.

Drought, Southern Gila Highlands/Black Range

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southern Gila Highlands/Black Range forecast zone
Reported by
Drought Monitor

Extreme(D3) drought continued through July 23rd when it was downgraded to Severe(D2) drought.

Drought, Southern Gila Foothills/Mimbres Valley

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southern Gila Foothills/Mimbres Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.460, -108.066 (the zone’s center; the record gives no point)

The entire zone remained in Extreme(D3) drought for the entire month. The Faywood Cooperative Observer reported 3.83 inches of rain which was 1.13 inches above normal.

Drought, Southwest Desert/Lower Gila River Valley

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southwest Desert/Lower Gila River Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.326, -108.548 (the zone’s center; the record gives no point)

The zone transitioned from Extreme(D3) to Severe(D2) drought on July 23rd. The Cooperative Observer in Redrock reported 3.92 inches of rain which was 1.42 inches above normal.

Drought, Lowlands of the Bootheel

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Lowlands of the Bootheel forecast zone
Reported by
Drought Monitor
Coordinates
32.326, -108.548 (the zone’s center; the record gives no point)

The zone was downgraded from Extreme(D3) drought to Severe(D2) drought on July 23rd. The Antelope Wells Cooperative Observer reported 5.14 inches of rain which was 2.12 inches above normal.

Drought, Uplands of the Bootheel

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Uplands of the Bootheel forecast zone
Reported by
Drought Monitor
Coordinates
31.914, -108.715 (the zone’s center; the record gives no point)

The entire zone went from Extreme(D3) to Severe(D2) drought on July 23rd.

Drought, Southwest Desert/Mimbres Basin

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southwest Desert/Mimbres Basin forecast zone
Reported by
Drought Monitor
Coordinates
32.460, -108.066 (the zone’s center; the record gives no point)

The northeast corner of the zone started in Exceptional(D4) drought while the remainder of the area started in Extreme(D3) drought. By the end of the month, the far northeast corner of the zone was in Extreme(D3) drought and the remainder of the area was in Severe(D2) drought. The Deming ASOS reported 3.26 inches of rainfall which was 1.07 inches above normal.

Drought, Eastern Black Range Foothills

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Eastern Black Range Foothills forecast zone
Reported by
Drought Monitor
Coordinates
32.684, -107.775 (the zone’s center; the record gives no point)

The zone went from Extreme(D3) to Severe(D2) drought on July 23rd. The Winston Cooperative Observer reported 4.38 inches of rainfall which was 1.49 inches above normal.

Drought, Sierra County Lakes

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Sierra County Lakes forecast zone
Reported by
Drought Monitor
Coordinates
33.131, -107.192 (the zone’s center; the record gives no point)

The entire zone started out in Exceptional(D4) drought but by late July the zone was in Extreme(D3) drought. The Truth or Consequences Airport reported 3.55 inches of rain which was 1.42 inches above normal.

Drought, Northern Dona Ana County

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Northern Dona Ana County forecast zone
Reported by
Drought Monitor
Coordinates
32.353, -106.833 (the zone’s center; the record gives no point)

The zone transitioned from Exceptional(D4) to Extreme(D3) drought on July 30th. The Jornada Range Cooperative Observer reported 3.02 inches of rain which was 0.83 inches above normal.

Drought, Southern Dona Ana County/Mesilla Valley

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southern Dona Ana County/Mesilla Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.353, -106.833 (the zone’s center; the record gives no point)

Exceptional(D4) drought was occurring across the northern half of the zone while Extreme(D3) drought was over the southern half to start the month. On July 30th the northern half was in Extreme(D3) drought while the far southern portion of the zone was in Moderate(D1) drought. The Cooperative Observer at New Mexico State University reported 1.36 inches of rain which was 0.17 inches below normal.

Drought, Central Tularosa Basin

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Central Tularosa Basin forecast zone
Reported by
Drought Monitor

The entire zone transitioned from Exceptional(D4) to Extreme(D3) drought on July 30th. The White Sands National Monument Cooperative Observer reported 2.81 inches of rain which was 1.29 inches above normal.

Drought, Southern Tularosa Basin

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southern Tularosa Basin forecast zone
Reported by
Drought Monitor

The month started out with Exceptional(D4) drought over the north down to Severe(D2) drought over the far south. On July 30th, the far northern zreas were in Extreme(D3) drought while the far south was in Abnormally Dry(D0) drought. The Orogrande Cooperative Observer reported 1.59 inches of rain which was 0.50 inches below normal.

Drought, West Slopes Sacramento Mountains Below 7500 Feet

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
West Slopes Sacramento Mountains Below 7500 Feet forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The entire zone went from Exceptional(D4) to Extreme(D3) drought on July 30th. The Mountain Park Cooperative Observer reported 4.46 inches of rain which was 0.93 inches above normal.

Drought, Sacramento Mountains Above 7500 Feet

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Sacramento Mountains Above 7500 Feet forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The zone transitioned from Exceptional(D4) to Extreme(D3) drought on July 30th. The Cloudcroft Cooperative Observer reported 6.50 inches of rain which was 0.51 inches above normal.

Drought, East Slopes Sacramento Mountains Below 7500 Feet

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
East Slopes Sacramento Mountains Below 7500 Feet forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The month started out with the entire zone in Exceptional(D4) drought, but by the end of the month it was in Extreme(D3) drought.

Drought, Otero Mesa

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Otero Mesa forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

THe month started out with the far northern areas in Exceptional(D4) drought while the far south was in Severe(D2) drought. The far northern areas transitioned to Extreme(D3) drought conditions while the far south was down to Abnormally Dry(D0) conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465845, 465847, 465848, 465850, 465851, 465853, 465854, 465855, 465856, 465868, 465871, 465872, 465873, 465875, 465876, 465878, 465879.